Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 282, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 3:06 PM CDT for Custer County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2007, 3:06 PM CDT (20:06 UTC)
- Expired
- Jul 12, 2007, 4:00 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:40 PM CDT | TSTM WND GST 60 | 2 Se Anselmo, NE | DIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES |
| Jul 12, 3:40 PM CDT | HAIL 1.25 | 3 Sse Anselmo, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:03 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 213 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 122006 SVRLBF NEC041-122100- /O.NEW.KLBF.SV.W.0282.070712T2006Z-070712T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BROKEN BOW... * UNTIL 400 PM CDT * AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF ANSELMO...OR ABOUT 13 MILES SOUTH OF BREWSTER... AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF MILBURN BY 320 PM CDT... ANSELMO BY 325 PM CDT... VICTORIA SPRINGS STATE RECREATION AREA BY 335 PM CDT... MERNA BY 350 PM CDT... BROKEN BOW BY 400 PM CDT... LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921 $$ MASEK
2 follow-up statements
000 WWUS53 KLBF 122022 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT THU JUL 12 2007 NEC041-122100- /O.CON.KLBF.SV.W.0282.000000T0000Z-070712T2100Z/ CUSTER NE- 321 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN CUSTER COUNTY... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILBURN TO HIGHWAY 2 MILE MARKER 250...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF BREWSTER TO 20 MILES SOUTH OF BREWSTER...MOVING SOUTHEAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ANSELMO BY 330 PM CDT... GATES AND VICTORIA SPRINGS STATE RECREATION AREA BY 335 PM CDT... HIGHWAY 92 MILE MARKER 260 BY 350 PM CDT... MERNA BY 355 PM CDT... BROKEN BOW BY 400 PM CDT... DAMAGING WINDS UP TO 70 MPH WERE REPORTED NORTHWEST OF ANSELMO WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921 $$ MASEK
000 WWUS53 KLBF 122029 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT THU JUL 12 2007 NEC041-122100- /O.CON.KLBF.SV.W.0282.000000T0000Z-070712T2100Z/ CUSTER NE- 329 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR NORTHERN CUSTER COUNTY... AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS STATE RECREATION AREA TO HIGHWAY 2 MILE MARKER 250...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF BROKEN BOW TO 18 MILES NORTHEAST OF ARNOLD...MOVING SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 92 MILE MARKER 260 BY 340 PM CDT... MERNA BY 350 PM CDT... BROKEN BOW...7 MILES NORTHWEST OF BERWYN AND 8 MILES WEST OF WEISSERT BY 400 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 12, 2:43 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT THU JUL 12 2007 .SYNOPSIS... COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES. ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING. PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80 AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC TORNADO POTENTIAL. && .DISCUSSION... ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN... COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S. UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY. && .AVIATION... THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513 UNTIL 9 PM CDT (8 PM MDT) && CDC/24
Hazardous weather outlook, Jul 12, 5:35 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CDT THU JUL 12 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-131030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT. AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE FROM ANTIOCH TO SARGENT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:38 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 54 min |
| Jul 12, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 53 min |
| Jul 12, 3:44 PM CDT | Tornado Warning | LBF | Custer | 46 min |
| Jul 12, 4:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jul 12, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, McPherson | 46 min |
| Jul 12, 5:15 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 17 min |
| Jul 12, 6:51 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.